Nocturnal foot and lower leg cramps - Eliquis

Nocturnal foot and lower leg cramps - Eliquis

I had my first and hopefully ONE and ONLY episode with AFib over a month ago due the fact that I had consumed 3 mai tai's at a party.  Being essentially a non-drinker this put me into major AFib and I was taken to emergency and had a Cardioversion. After the Cardioversion I was put on Eliquis for 4 weeks. Since I have been off this drug I feel so much better. I really believe that Eliquis was the culpret for making be feel so fatigued, shortness of breath and heaviness in my legs while taking it.  Within 24 hours of being off the Eliquis I felt so much better.   But I noticed one thing while on the Eliquis I no nocturnal foot cramps for the entire month.  Ordinarily, I get horrible nocturnal foot cramps when lying down and the only relief for these cramps is to be jolted out of bed and walk.  I am wondering if I may have a circulatory problem and possibly forming some very small clots in my legs since while on the Eliquis I did not get ANY foot cramps. I obviously do not want to be on Eliquis because of the side effects it caused me, however I hate being awakened so many nights with these horrible foot and lower leg cramps.  Does anyone know if there is a correlation here?  

7 Replies

oldestnewest
  • Are you on any other medication. I take diltiazem and get cramps in feet legs hands and arms. I believe there are many drugs with this side effect.

    B🐝

  • I suggest you go through an Alternative Practitioner and have a Red Cell magnesium test (Biolab London if in the UK) not the usual GP serum test which is nearly always OK. I used to get leg cramps before I took Mg supplement.

  • Heat pads can help but I have found that the best way of curing this is to take a warm bath about 1x week in natural form of sea salts, best just before bed. Cramping usually indicates some sort of electrolyte deficiency and this helps relax, warm and replace electrolytes through osmosis through the skin. I can't as too much for me, but Epsom Salts in a bath would also work.

    I suffer very badly due to drugs I take and the baths as well eating a banana a day, including coconut water within a morning smoothie have all but eliminated the cramps. It seems to be a common phenomena in later life and many conditions and medications seem to increase the intensity,

  • Thank you for your comments. Sounds like it is something that I just have to live with. I just thought that it was strange that when I was on Eliquis - no foot cramps. Now that I am off the drug, they are back.

  • You could always ask about one of the other NOACs

  • Whether it was connected or not I do not know but prior to diagnosis of AF and before any drugs etc. I used to suffer badly from cramp in my calves in bed at night.

    Since I went through the whole drug/ablations etc. thing I no longer suffer any cramps.

  • Magnesium deficiency can be the root of leg cramps like you describe.

You may also like...